Alert archive / Washington / Wind Advisories in 2016

Wind Advisory 15, NWS Seattle, WA

November 18, 2016

NWS Seattle, WA issued this wind advisory at Nov 18, 2016, 6:24 PM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2016, 6:24 PM PST (02:24 UTC)
Expired
Nov 19, 2016, 1:00 AM PST
In force
7 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

557 
WWUS76 KSEW 190224
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
624 PM PST FRI NOV 18 2016

WAZ555-191030-
/O.NEW.KSEW.WI.Y.0015.161119T0224Z-161120T0900Z/
EAST PUGET SOUND LOWLANDS-
624 PM PST FRI NOV 18 2016

...WIND ADVISORY IN EFFECT UNTIL 1 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY
FOR EAST PUGET SOUND LOWLANDS...WHICH IS IN EFFECT UNTIL 1 AM PST
SUNDAY.

* TIMING...STRONGEST WINDS WILL OCCUR THROUGH MIDNIGHT.

* WINDS...EAST TO SOUTHEAST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH.
  HIGHEST WIND SPEEDS AND GUSTS WILL BE NEAR THE CASCADE GAPS.

* IMPACTS...WIND SPEEDS OF THIS MAGNITUDE CAN BREAK TREE LIMBS
  THAT FALL ONTO ROADS...VEHICLES...AND ROOFTOPS. ISOLATED POWER
  OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS TO 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

WEATHER.GOV/SEATTLE
MERCER
1 follow-up statement
875 
WWUS76 KSEW 190439 AAA
NPWSEW

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SEATTLE WA
839 PM PST FRI NOV 18 2016

WAZ555-190900-
/O.EXT.KSEW.WI.Y.0015.000000T0000Z-161119T0900Z/
EAST PUGET SOUND LOWLANDS-
839 PM PST FRI NOV 18 2016

...WIND ADVISORY CORRECTED NOW IN EFFECT UNTIL 1 AM PST
SATURDAY...

* TIMING...STRONGEST WINDS WILL OCCUR THROUGH MIDNIGHT TONIGHT.

* WINDS...EAST TO SOUTHEAST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH. 
  HIGHEST WIND SPEEDS AND GUSTS WILL BE NEAR THE CASCADE GAPS. 

* IMPACTS...WIND SPEEDS OF THIS MAGNITUDE CAN BREAK TREE LIMBS THAT 
  FALL ONTO ROADS...VEHICLES...AND ROOFTOPS. ISOLATED POWER OUTAGES 
  ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS
TO 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WEATHER.GOV/SEATTLE
MERCER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 18, 3:11 PM PST, 3 hours 13 minutes earlier.

Area forecast discussion, Nov 18, 3:11 PM PST, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
311 PM PST Fri Nov 18 2016

.SYNOPSIS...A relatively weak frontal system will move through
Western Washington tonight and Saturday, followed by another
system Saturday night and Sunday. There will be rain at times this
weekend, with some snow in the mountains mainly above 4000 feet.
Wet weather should continue next week with additional fronts
arriving around Tuesday and Thanksgiving Day.

&&

.SHORT TERM...Moist southwest flow aloft continues over the
Pacific Northwest this afternoon, ahead of the mature frontal
system slowly approaching from the Northeast Pacific ocean. A
very weak warm front is lifting north across Western Washington,
extending southeast across the area from Vancouver Island. The
warm front has produced sprinkles in some areas, with a few
stations reporting 0.01 inch of rain. In addition, a moderately
strong easterly pressure gradient continues across Western
Washington, resulting in breezy conditions in some areas and
locally windy conditions along the west slopes of the Cascades.
North Bend and Enumclaw reported peak wind gusts of 45 mph and 48
mph. Temperatures at 3 pm ranged from the mid 40s to the mid 50s.

The main frontal band, which is still over the offshore waters
this afternoon, will weaken as it moves into Western Washington
tonight and Saturday. Precipitation won't be very significant --
locally up to an inch over the Olympics and Mt Baker and Mt
Rainier, but less than a quarter inch for most of the mountains
and lowlands. The snow level will be 3000 to 4000 ft tonight and
4000 to 5000 ft Saturday. The higher mountain highways, ski areas,
and places like Paradise should get around 2 to 5 inches of new
snow by late Saturday. The vertically stacked low with this system
will move slowly east-northeast to around 46N/130W, maintaining a
moderately strong easterly gradient across the area.

Another precipitation band will move east across the forecast area
Saturday night and Sunday, as the upper low continues toward the
area. This band doesn't look especially solid or well organized
either, but it will bring somewhat heavier precipitation to the
coast and Olympics -- generally a half inch to one and a half
inches. The interior lowlands should receive another quarter inch
or so, with a quarter inch to an inch over the Cascades. The snow
level will be around 5000 to 5500 ft.

The closed low will weaken to an open trough as it moves east-
northeast across Vancouver Island Sunday night. Precipitation
across the area will decrease to scattered showers on Monday, as a
minor upper ridge progresses into the Pacific Northwest. The
weakening surface low will produce windy conditions in some areas
Sunday night and Monday morning. McDonnal

.LONG TERM...An active weather pattern will continue during the
extended forecast period Tuesday through Friday. Models agree
fairly well on timing with fronts coming through Tuesday and
Thanksgiving Day, with showery weather between and after those
fronts. The fronts will probably produce breezy to windy
conditions mainly at the coast and in the northwest interior, but
neither looks like a wind storm threat. The snow level will be
around 3000 ft -- give or take -- most of next week, so we should
see the snow pack build a little more in the Cascades and
Olympics. McDonnal

&&

.AVIATION...A frontal system will reach the area tonight with flow
aloft southwesterly through Saturday. At the surface, easterly flow
will continue as a 985 mb low well offshore moves closer. The air
mass is stable with mid and high level moisture. Conditions are
likely to remain VFR as long as easterly low level flow continues.
Rain will develop late tonight and ceilings will gradually lower to
around 5k ft.

KSEA...Discussion above applies. Easterly wind 10-15 KT with some
higher gusts tonight, easing a bit Saturday. CHB

&&

.MARINE...A deep low pres center will move toward the coast through
Saturday night, then weaken and move northeast Sunday. The filling
low is forecast to move across Vancouver Island Sunday night and
Monday. Gale force winds will occur on the coast at times during
this period, as well as at the strait entrances and over the
northern inland waters. Small craft advisory strength winds are
likely over all other waters.

Another front will arrive Monday night and Tuesday, bringing more
gales. CHB

&&

.HYDROLOGY...Flooding is not expected during the next 7 days, with
the possible exception of minor flooding on the Skokomish River
mid to late next week.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Warning until 4 AM PST Sunday for Coastal Waters From Cape
     Flattery To James Island 10 To 60 Nm-Coastal Waters From
     Cape Flattery To James Island Out 10 Nm-Coastal Waters From
     James Island To Point Grenville 10 To 60 Nm-Coastal Waters
     From James Island To Point Grenville Out 10 Nm-Coastal
     Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm-
     Coastal Waters From Point Grenville To Cape Shoalwater Out
     10 Nm.

     Gale Warning until 10 AM PST Saturday for East Entrance U.S.
     Waters Strait Of Juan De Fuca-Northern Inland Waters
     Including The San Juan Islands.

     Gale Warning until 4 AM PST Saturday for West Entrance U.S.
     Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 4 PM PST Saturday for Central U.S.
     Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 10 AM PST Saturday for Admiralty
     Inlet.

     Small Craft Advisory until 10 AM PST Saturday for Puget Sound
     and Hood Canal.

&&

www.weather.gov/seattle

You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.html

In the hours before

Local storm report, Nov 18, 6:13 PM PST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
613 PM PST FRI NOV 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     NON-TSTM WND GST 3 ESE NORTH BEND        47.47N 121.74W
11/18/2016  M50.00 MPH       KING               WA   TRAINED SPOTTER

            ANEMOMETER LOCATED 50 FEET ABOVE GROUND LEVEL. SUSTAINED
            WINDS EAST 25-35 MPH WITH GUSTS 45-50.

&&

JSMITH

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 8:48 PM PSTSmall Craft Advisory for Rough BarSEW15 hr
Nov 19, 7:41 AM PSTCoastal Flood AdvisorySEW2 hr
Nov 19, 2:40 PM PSTSmall Craft Advisory for Rough BarSEW27 hr

Nearby

Wind Advisories in Washington, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.